Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 351, NWS Jackson, MS

May 27, 2000Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2000, 6:53 PM CDT for Morehouse Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2000, 6:53 PM CDT (23:53 UTC)
Expired
May 27, 2000, 7:30 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Morehouse Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
688 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WUUS54 KJAN 272356
SVRJAN
LAC067-280030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA

* UNTIL 730 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF BONITA...OR ABOUT 14 MILES
  SOUTH OF WILMOT...MOVING NORTHEAST AT 25 MPH.

DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.

HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM.

THIS STORM WILL MAINLY AFFECT SMALL COMMUNITIES AND RURAL AREAS.

84

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:15 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, May 27, 3:15 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT SAT MAY 27 2000

INSTABILITY AND LOW LEVEL MOISTURE ARE ABUNDANT ACROSS THE
AREA...PARTICULARLY OVER NORTHWEST COUNTIES WHERE CAPE VALUES ARE
APPROACHING 4000 J/KG AND PRECIPITABLE WATER VALUES NEAR 2 INCHES
WITH LITTLE CONVECTIVE INHIBITION TO OVERCOME. FRONTAL/BOUNDARY SUPPORT
IS ON THE WAY TO PROVIDE DEEP CONVECTIVE INITIATION ACROSS NORTH AND
CENTRAL COUNTIES TONIGHT AND POSSIBLY SOUTHERN COUNTIES SUNDAY.
SURPRISINGLY...BOTH THE ETA/AVN ARE IN DECENT AGREEMENT WITH LOW LEVEL
MOISTURE AND CONVERGENCE FIELDS OVERNIGHT LENDING TO GENERAL
AGREEMENT IN QPF. ONLY SIGNIFICANT DIFFERENCE IS THAT AVN IS A
LITTLE SLOWER WITH SURFACE COLD FRONTAL PASSAGE. WILL HAVE TO GO
WITH ETA IN THESE TERMS GIVEN ITS SUPERIORITY IN HANDLING IN SUCH
FRONTAL PASSAGES.

CONVECTIVE COMPLEX OVER N TX/SERN OK/CNTRL AR THIS AFTN WILL SLOWLY
DEVELOP SOUTHEAST THRU THE EVENING HOURS AS A MID LEVEL SHORTWAVE
AND ASSOCIATED SURFACE COLD FRONT APPROACH FROM THE NORTHWEST AND
FAVORABLE RIGHT ENTRANCE REGION OF UPPER JET DEVELOPS OVER NRN/CNTRL
MS/AR. APPEARS THAT PASSAGE OF THE MID LEVEL SHORTWAVE TROF WILL
OCCUR AFTER MIDNIGHT ACROSS MOST OF AREA AND IT WILL DICTATE TIME OF
STRONGEST CONVECTION. ISOLATED DAMAGING WIND AND HAIL REPORTS STILL
POSSIBLE GIVEN THE DEGREE OF INSTABILITY THAT EXISTS OVER NRN AND
CNTRL PORTIONS OF THE AREA. ETA/AVN INDICATE IMPRESSIVE LOW LEVEL
THETAE RIDGE AHEAD OF THE COLD FRONT AND GIVEN 2 INCH+ PRECIP WATER
VALUES...HEAVY RAIN IS POSSIBLE AND WILL INDICATE THIS THREAT IN
ZONES.

DUE TO EMERGENCY BACK UP OPERATIONS...THE REMAINDER OF THIS PRODUCT
WILL NEED TO BE ABBREVIATED...

OVER SRN COUNTIES...UPPER LEVEL SUPPORT AND INSTABILITY SHOULD BE
TOO WEAK FOR SVR TSTM DEVELOPMENT. FRONTAL AND CONVECTIVE PASSAGE
APPEARS TARGETED FOR MAINLY SUNDAY MORNING HOURS. WILL PUT IN CHANCE
POPS FOR THOSE AREAS WITHOUT MENTION OF SEVERE TSTMS.

LESS HUMID AND QUIET WX ON TAP FOR REMAINDER OF HOLIDAY WEEKEND.

IN THE EXTENDED...MRF/UKMET/AVN/NCEP ALL IN AGREEMENT ON BROAD EAST
TO WEST MID LEVEL RIDGE AXIS TO SET UP ACROSS THE FORECAST AREA.
THIS WILL BRING DRY AND SEASONABLY HOT WEATHER.

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

43

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.